Alert archive / Alabama / Frost Advisories in 2021

Frost Advisory 3, NWS Huntsville, AL

November 4, 20217 counties in Alabama

NWS Huntsville, AL issued this frost advisory at Nov 4, 2021, 1:42 AM CDT for 7 counties in Alabama. It took effect at Nov 5, 2021, 1:00 AM CDT. It was in force for 119 min.

The area

The counties it named.

The facts

Issued
Nov 4, 2021, 1:42 AM CDT (06:42 UTC)
In effect from
Nov 5, 2021, 1:00 AM CDT
Expired
Nov 5, 2021, 2:59 AM CDT
In force
119 min
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

530 
WWUS74 KHUN 040642
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
142 AM CDT Thu Nov 4 2021

TNZ076-096-097-042100-
/O.NEW.KHUN.FZ.W.0004.211105T0600Z-211105T1400Z/
Moore-Lincoln-Franklin TN-
Including the cities of Lynchburg, Fayetteville, Winchester, 
Sewanee, Decherd, Estill Springs, and Cowan
142 AM CDT Thu Nov 4 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Moore, Lincoln and Franklin TN Counties.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ001>006-009-042100-
/O.NEW.KHUN.FR.Y.0003.211105T0600Z-211105T1400Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Jackson-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, and Scottsboro
142 AM CDT Thu Nov 4 2021

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Lauderdale, Colbert, Franklin AL, Lawrence, Limestone, 
  Madison and Jackson Counties.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
485 
WWUS74 KHUN 041945
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
245 PM CDT Thu Nov 4 2021

TNZ076-096-097-051400-
/O.CON.KHUN.FZ.W.0004.211105T0600Z-211105T1400Z/
Moore-Lincoln-Franklin TN-
Including the cities of Lynchburg, Fayetteville, Winchester, 
Sewanee, Decherd, Estill Springs, and Cowan
245 PM CDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Moore, Lincoln and Franklin TN Counties.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ001>006-009-051400-
/O.CON.KHUN.FR.Y.0003.211105T0600Z-211105T1400Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Jackson-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, and Scottsboro
245 PM CDT Thu Nov 4 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Lauderdale, Colbert, Franklin AL, Lawrence, Limestone, 
  Madison and Jackson Counties.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
109 
WWUS74 KHUN 050759
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
259 AM CDT Fri Nov 5 2021

TNZ076-096-097-050900-
/O.CAN.KHUN.FZ.W.0004.000000T0000Z-211105T1400Z/
Moore-Lincoln-Franklin TN-
Including the cities of Lynchburg, Fayetteville, Winchester, 
Sewanee, Decherd, Estill Springs, and Cowan
259 AM CDT Fri Nov 5 2021

...FREEZE WARNING IS CANCELLED...

Although temperatures briefly touched the freezing mark late 
yesterday evening, an expanding layer of high clouds has resulted 
in a gradual warming trend over the last couple of hours. Thus, 
the Freeze Warning has been cancelled.

$$

ALZ001>006-009-050900-
/O.CAN.KHUN.FR.Y.0003.000000T0000Z-211105T1400Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Jackson-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, and Scottsboro
259 AM CDT Fri Nov 5 2021

...FROST ADVISORY IS CANCELLED...

The development of patchy frost will still be possible in a few 
locations across Lauderdale County AL and Lincoln, Moore and 
Franklin counties in TN. However, conditions are not favorable for
widespread frost formation, and the Frost Advisory has been 
cancelled.

$$

70/DD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this frost advisory went out at Nov 3, 10:48 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Nov 3, 10:48 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1048 PM CDT Wed Nov 3 2021

.UPDATE...
For 06Z TAFS.

&&

.NEAR TERM...(Tonight)
Issued at 911 PM CDT Wed Nov 3 2021

Dense cloud cover and scattered light showers persist across the
Tennessee Valley this evening as a slow-moving front continues to
edge its way south into Alabama. A shortwave trough pushing SE from
the mid-Mississippi Valley overnight should finally be able to push
this boundary to the south of the area. For the time-being, expect
these low clouds to settle in for the remainder of the night, with
periods of light rain/drizzle lingering in most locations at least
intermittently for the remainder of the night. Temperatures have
dropped into the mid 40s in most locations as of 02z. With NNE winds
reinforcing this cold air advection, temperatures should gradually
fall into the upper 30s in most locations (with a few mid 30s
possible in southern middle Tennessee). However, these clouds will
likely be our saving grace in keeping our temperatures fairly
comfortably above the freezing mark. The forecast remains on track,
with only minor tweaks made based on current obs/trends.

.SHORT TERM...(Thursday through Friday)
Issued at 235 PM CDT Wed Nov 3 2021

This lingering activity in northeastern Alabama should slide
southeastward and out of the area around 9 or 10 AM on Thursday.
However, cloud cover could linger into the early afternoon hours in
NE Alabama. This keep things cool again east of the I-65 corridor
again on Thursday with highs only reaching the upper 40s to lower
50s. Further west, where more sunshine is expected highs should
climb back into the mid to upper 50s.

A large high pressure drops southward from the Great Lakes region
Thursday night into Friday morning. This could set the stage for more
widespread frost or a possible hard freeze in northwestern Alabama
into southern middle Tennessee. Held off with any Frost Advisory or
Freeze product at this time. However, if trends continue, one may
need to be issued for Thursday night into Friday morning.

Friday into Friday night, upper level ridging builds eastward into
the area. This should bring more sunshine and warmer temperatures
back to the region. Highs should climb back into the upper 50s to
around 60 degrees. Lows should also rebound back into the upper 30s
and lower 40s.

.LONG TERM...(Friday night through Tuesday)
Issued at 235 PM CDT Wed Nov 3 2021

An upper level disturbance currently headed SSE across the Southern
Rockies will join with another disturbance/speed maxima in the
subtropical jet over the Gulf over the next few days. By Saturday,
this should result in the formation of troughing along and off of
the east coast, and a nor'easter type surface low off of the GA/FL
coast. This system will head to the NE during the weekend, with
little to no impact on our sensible weather. Instead, upper level
ridging extending north and east from an upper high over Mexico will
be the main feature controlling the weather for the weekend and early
next week.

After a cool and possibly frosty start to the day Saturday morning
(especially in those colder valley locations of northeast Alabama
and adjacent southern middle Tennessee), the week should end on the
cool side, with highs warming into the lower 60s under mostly sunny
skies. Another near frosty period before daybreak Sunday with lows
in the upper 30s to lower 40s. Highs later that day should warm into
the mid 60s. The first half of next work week should continue on a
warmer trend each day, with highs Mon-Wed warming to around 70, and
lows in the 40s Mon/Tue mornings, and near 50 before sunrise Wed.
Normal high/low temperatures by next Wednesday are around 66/42 for
reference. Another storm system forecast to form east of the Front
Range towards the middle of next week should bring more clouds across
the area on Wed. No rain is expected through Wed afternoon.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1048 PM CDT Wed Nov 3 2021

A weak front continues to slowly push south through the area, with
light showers continuing intermittantly at both terminals. Expect
ceilings to lower to MVFR levels late tonight into Thursday morning
as these showers shift southeast of the terminals. Thereafter, low
clouds will hold on into the early to mid afternoon, before
dissipating late in the period. Winds may be breezy at times during
the afternoon and out of the NNE/NE.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...AMP.24
SHORT TERM...KTW
LONG TERM...RSB
AVIATION...AMP.24

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Nov 3, 2:41 PM CDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Huntsville AL
241 PM CDT Wed Nov 3 2021

ALZ001>010-016-TNZ076-096-097-041045-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
241 PM CDT Wed Nov 3 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

20

Nearby

Frost Advisories in Alabama, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.